Study Links Low Dose of Aspirin to Skull Bleeding

  • Health
Study Links Low Dose of Aspirin to Skull Bleeding

A low dose of aspirin can increase the risk of bleeding in the skull, a new report has revealed.

A study, published in the journal JAMA Neurology, examined 130,000 people, aged between 42 and 74, with no medical history of heart disease or stroke.

The experiment showed that people who took placebo had a 0.46% risk of suffering a head bleed during the combined trial periods, whereas those who took low-dose aspirin had a higher risk of 0.63%. This rate is the equivalent of an additional two people being at risk out of every 1,000.

"Clinicians should be very selective in prescribing aspirin for people without known cardiovascular disease," Johns Hopkins cardiologist Dr. Roger Blumenthal said in a statement.

"It's much more important to optimize lifestyle habits and control blood pressure and cholesterol as opposed to recommending aspirin.”

"Aspirin should be limited to people at the highest risk of cardiovascular disease and a very low risk of bleeding," he added.

 

Source: Kataeb.org